Doctor insights on:
Can A School Nurse Help Treat Hives
My son had some upper respiratory issues, I thought it was hay fever. I treated him with children's Benadryl before bed last night, and today I got a call from the school nurse saying he had hives. I suspect he is actually allergic to the Benadryl, since
Daughter gets rash and small hives almost everyday but only after 4pm. Sometimes happens at school or at home, never constant.
Hives are common: A 4 year old girl with recurrent hives. Hives are common, especially in the pediatric population. The most common reasons for hives include viral infection, food allergy, insect stings, and medication allergy. Usually hives related to these causes go away quickly, esp. if the allergen is removed. If the hives are occurring on a daily basis, she should be seen by an allergist to determine the cause ...Read more
5 yr old daughter has hives on face and lots of mucous in lungs just on the walk to school, what could it be?
Allergy?: Hard to give a definitive answer by your description..."mucous in lungs" is horrible sounding(i presume you meant a phlegmy cough); and just from walking to school sounds like an environmental allergy. If this is not the case then i recommend a trip to your friendly neighborhood pediatrician for a thorough exam for your 5 year old. ...Read moreSee 2 more doctor answers
Not alone: Epilepsy should be treated by a neurologist with experience in treating epilepsy. Epilepsy medications are complex and should be managed by someone with expertise. A school nurse can be an important part of a team taking care of a child with epilepsy. The nurse should be familiar with what to do in case of a seizure, including emergency medications to administer for prolonged seizures. ...Read more
What can I do, besides taking benadryl, to treat hives. Ate something that caused my body to break out in hives. Dont want to go to work drowsy. Help!
Oral antihistamines: Hives are a result of excessive histamine release. They can be induced by specific allergic reaction, avoiding the causative agent is key to relieving symptoms. However, majority of cases do not have specific triggers. We suppress symptoms with oral antihistamines such as zyrtec, claritin, and allegra, etc... It is also important to avoid Aspirin and Ibuprofen products which worsens hives. ...Read moreSee 1 more doctor answer
Benadryl: Benadryl. Take 50 mg (two tabs) every 6 hours. Also, take tagamet or another h2 blocker (yes, for the stomach) like zantac or pepcid. Claritin or another antihistamine will also work in conjunction with benadryl. The best addition is prednisone, but this requires a prescription. Your hives should clear in 5 days or so. If they last longer, check in with your doctor. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Can a school nurse help treat hyperventilation?
- Can i take cipro to treat a sinus infection?
- How can i treat a pulled muscle on my side?
- Ask a doctor a question free online
- Can hives be a symptom of staph infection?
- Can a heating pad help you lose weight?
- Does the sun help a common cold how can sunbathing help relieve a common cold?
- How can you treat a sebaceous cyst or skin trauma in the vaginal area?
- Talk to a dermatologist online